Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 88, NWS New Orleans, LA

August 6, 2017Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Aug 6, 2017, 2:54 PM CDT for Harrison County, Mississippi. It took effect at Aug 6, 2017, 7:00 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 2:54 PM CDT (19:54 UTC)
In effect from
Aug 6, 2017, 7:00 PM CDT
Expired
Aug 8, 2017, 8:48 AM CDT
In force
38 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 17.75 ft at Aug 7, 2017, 3:00 AM CDT.

actionminormoderatemajor101508/0608/0708/0808/09
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

852 
WGUS44 KLIX 061954
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
254 PM CDT Sun Aug 6 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

The Biloxi River Near Lyman affecting Harrison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080154-
/O.NEW.KLIX.FL.W.0088.170807T0000Z-170808T1348Z/
/LYMM6.1.ER.170807T0000Z.170807T1200Z.170808T0748Z.NO/
254 PM CDT Sun Aug 6 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Biloxi River Near Lyman.
* from this evening to Tuesday morning.
* At 2:45 PM Sunday the stage was 9.4 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise above flood stage by this 
  evening and then continue to rise until cresting at around 13.5 feet
  by tomorrow morning. The river is expected to fall below flood stage 
  by early Tuesday morning.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&
 
LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$
4 follow-up statements
991 
WGUS84 KLIX 070104
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
804 PM CDT Sun Aug 6 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County 
...The flood warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Wortham affecting Harrison County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080704-
/O.CON.KLIX.FL.W.0089.000000T0000Z-000000T0000Z/
/BLWM6.1.ER.170806T1913Z.170806T2200Z.000000T0000Z.NO/
804 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Biloxi River Near Wortham.
* until further notice.
* At  7:00 PM Sunday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be 
  under water and driving will be hazardous.

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915






$$

MSC047-080703-
/O.EXT.KLIX.FL.W.0088.000000T0000Z-170808T1117Z/
/LYMM6.1.ER.170806T2301Z.170807T1200Z.170808T0517Z.NO/
804 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Biloxi River Near Lyman.
* until Tuesday morning.
* At  7:45 PM Sunday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 15.0 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Tuesday morning.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$
801 
WGUS84 KLIX 071339
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
839 AM CDT Mon Aug 7 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
The Biloxi River Near Lyman affecting Harrison County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-081104-
/O.EXT.KLIX.FL.W.0088.000000T0000Z-170808T1104Z/
/LYMM6.1.ER.170806T2301Z.170807T0845Z.170808T0504Z.NO/
839 AM CDT Mon Aug 7 2017

The Flood Warning continues for
  The Biloxi River Near Lyman.
* until Tuesday morning.
* At 7:45 AM Monday the stage was 14.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river has already crested and is expected to fall 
  below flood stage by late tonight.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$
335 
WGUS84 KLIX 080024
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
724 PM CDT Mon Aug 7 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080820-
/O.EXT.KLIX.FL.W.0088.000000T0000Z-170808T0820Z/
/LYMM6.1.ER.170806T2301Z.170807T0845Z.170808T0220Z.NO/
724 PM CDT Mon Aug 7 2017

The Flood Warning continues for
  The Biloxi River Near Lyman.
* until late tonight.
* At  6:45 PM Monday the stage was 12.6 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$
296 
WGUS84 KLIX 080409
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1109 PM CDT Mon Aug 7 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080439-
/O.CAN.KLIX.FL.W.0088.000000T0000Z-170808T0820Z/
/LYMM6.1.ER.170806T2301Z.170807T0845Z.170808T0318Z.NO/
1109 PM CDT Mon Aug 7 2017

The Flood Warning is cancelled for
  The Biloxi River Near Lyman.
* At 10:45 PM Monday the stage was 11.9 feet.
* Fell below flood stage at 10:18 PM Monday.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 7.3 feet by Wednesday
  morning.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 6, 12:41 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 6, 12:41 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1241 PM CDT Sun Aug 6 2017

.AVIATION...
Numerous showers and storms will affect the northern terminals
over the next few hours and have included tempo groups for the
most likely timing. For southern terminals, most guidance suggests
little to no impact through the remainder of the afternoon.
Convection will dissipate after sunset, with some potential for
restricted cigs late tonight. Additional showers and storms may
impact the terminals Monday, but most likely timing is beyond the
current TAF period.

&&

.PREV DISCUSSION... /issued 351 AM CDT Sun Aug 6 2017/

SHORT TERM...
Once again, sh/ts will develop starting before sunrise. And once
again, these will be backbuilding like they have been for several
days now. Although, very high rainfall amounts will not be
widespread, any one isolated location could receive very high
amounts from 3 to as much as 6 inches of rainfall. This is
normally not an issue if it is spread through a long period of
time but unfortunately, this amount of rainfall could again fall
within a short duration for any particular area. This scenario is
not expected to change today or Monday as rainfall rates of 2 to
3 inches per hour can be expected with a few of these sh/ts. But
the area of focus will start to change today and Monday. Today,
the area will lay along, north and west of a line from Thibodaux
to New Orleans to Picayune. Monday, this focus will lay along,
north and west of a line from Pierre Part to Picayune. Monday may
show an even more focused event from metro Baton Rouge to areas
northeast.

The reason for the rain leaving most south shore locations is due
to dry air moving into the area in the mid levels from the south.
The Bermuda Ridge will be the responsible party as it begins to
edge northward over the southern half of the area. The weakness
will not altogether leave the area as it should remain over the
northwestern half of the area. The next thing that will help out
is the tropical system that looks to move across the Yucatan Pen.
The outer envelope of any tropical cyclone is comprised of a
relatively subsident dry area. This subsident drying looks to move
into the area Monday night and Tuesday. This should help by
reducing the amount of sh/ts over the area, although the numbers
will not be eliminated.

LONG TERM...
The system currently over the Caribbean is forecast to stay well
south of the area which would help keep some dry air filtering
through the mid levels causing sh/ts numbers to remain reduced,
and the word reduced is used conservatively. This should remain
the case Tuesday through Friday. The 850mb trough will then once
again move back into the area providing this troughiness(weakness)
by Saturday. This trough may be enhanced quite a bit via two
distinct easterly waves that interact with it by providing an
abundance of deep moisture. The first, and weaker of the two,
moves through the northern gulf possibly as early as Sunday of
next week. The second looks to affect the area by Tuesday. This
would cause a very similar situation which we are currently under
with a better possibility of being a more widespread event.
Of course this is well in the future and we will simply remain
attentive to it through the next several days.

MARINE...

No significant changes in thinking concerning the marine forecast
this morning.  Overall, a prevailing onshore flow regime averaging
around 10 knots will be in place through the entire forecast period.
Significant wave heights should generally range from 1 to 2 feet in
the lakes and sounds to 2 to 4 feet in the open Gulf waters.
However, one caveat to the seas forecast will be the potential
development of a tropical system in the southwest Gulf or Bay of
Campeche Tuesday into Wednesday.  If this system forms, a swell
train could move into the open Gulf waters for mid-week resulting in
higher overall seas.

DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  89  73 /  80  20  70  40
BTR  89  75  90  74 /  80  20  70  40
ASD  88  74  91  75 /  70  20  50  30
MSY  88  76  90  76 /  60  20  40  30
GPT  86  76  88  76 /  50  20  40  30
PQL  87  74  89  74 /  50  30  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Aviation...95/DM
Marine...32
Rest of Discussion...17
Hazardous weather outlook, Aug 6, 11:01 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1101 AM CDT Sun Aug 6 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070000-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1101 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected today.
Locally heavy rainfall will be possible with some of the storms
which could result in the ponding of water on some roadways and
flooding in low lying and poor drainage areas. A few of these
thunderstorms may also become strong and produce frequent lightning
strikes and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected each
day during the period. A few of these storms could become strong and
produce gusty winds, frequent lightning and locally heavy rainfall
that could produce localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 6, 9:28 AM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
928 AM CDT SUN AUG 6 2017

LAZ061-062-061515-
Orleans LA-Upper Jefferson LA-
928 AM CDT SUN AUG 6 2017

...THUNDERSTORMS WITH LOCALLY HEAVY RAIN AFFECTING ORLEANS PARISH
AND UPPER JEFFERSON PARISH...

At 925 AM CDT, National Weather Service meteorologists were watching
a few strong thunderstorms across upper Jefferson and Orleans
Parishes, moving northeast at 20 mph.

These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.

Locations impacted include...
New Orleans, Metairie, East New Orleans, Avondale, Jefferson, Gretna,
Harahan, Westwego, Bridge City, Elmwood, Arabi and Lakefront Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building.

&&

LAT...LON 3002 9018 3003 9004 3005 9003 3004 9001
      3007 8995 3015 8988 3011 8985 3005 8977
      3004 8982 2999 8988 3000 8991 2998 8994
      2999 8997 2999 8999 2995 9001 2994 9006
      2992 9008 2991 9019
TIME...MOT...LOC 1425Z 227DEG 16KT 2996 9012

95/DM
Special weather statement, Aug 6, 10:50 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1050 AM CDT SUN AUG 6 2017

MSZ081-061645-
Harrison MS-
1050 AM CDT SUN AUG 6 2017

...THUNDERSTORM PRODUCING HEAVY RAINFALL OVER SOUTHERN HARRISON
COUNTY...

At 1047 AM CDT, National Weather Service meteorologists were
monitoring a strong thunderstorm near Long Beach, moving northeast
at 5 mph.

This storm could produce 1 to 2 inches of rain in a relatively short
period, resulting in localized street flooding.

Locations impacted include...
Gulfport, Long Beach and Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 10. Motorists in the area should be
prepared for sudden and drastic drops in visibility.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8908 3036 8909 3036 8910 3034 8915
      3034 8916 3031 8924 3046 8926 3048 8904
      3038 8901
TIME...MOT...LOC 1547Z 242DEG 5KT 3038 8919

95/DM
Special weather statement, Aug 6, 11:22 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1122 AM CDT SUN AUG 6 2017

LAZ040-061700-
St. Tammany LA-
1122 AM CDT SUN AUG 6 2017

...THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ST. TAMMANY PARISH...

At 1119 AM CDT, National Weather Service meteorologists were
monitoring strong thunderstormS near Abita Springs, or 7 miles
northeast of Covington, moving east at 15 mph.

These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.

Locations impacted include...
Covington, Abita Springs, Sun and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 12. Motorists in the area should be
prepared for sudden and drastic drops in visibility.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 9000 3067 8985 3065 8982 3062 8983
      3057 8981 3056 8979 3056 8980 3055 8980
      3047 8989 3041 9002 3045 9013 3068 9015
      3068 9007
TIME...MOT...LOC 1619Z 268DEG 13KT 3055 9000

95/DM
Special weather statement, Aug 6, 12:22 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1222 PM CDT SUN AUG 6 2017

LAZ036-047-048-050-061800-
Livingston-East Feliciana-West Baton Rouge-East Baton Rouge-
1222 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...NORTHWESTERN
LIVINGSTON...SOUTH CENTRAL EAST FELICIANA AND NORTHERN EAST BATON
ROUGE PARISHES...

At 1220 PM CDT, strong thunderstorms were located near Erwinville,
or 8 miles northwest of Port Allen, moving northeast at 30 mph.

These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.

Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Slaughter, Pride, Merrydale,
Erwinville, Watson, Brownfields, Greenwell Spring and Baton Rouge
Airport.

LAT...LON 3051 9141 3054 9141 3057 9140 3057 9137
      3059 9137 3062 9134 3082 9103 3067 9089
      3065 9091 3065 9088 3061 9084 3039 9134
      3051 9143
TIME...MOT...LOC 1720Z 237DEG 24KT 3051 9133

11
Special weather statement, Aug 6, 1:53 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
153 PM CDT SUN AUG 6 2017

MSZ069-070-061930-
Pike MS-Amite MS-
153 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORMS AFFECTING AMITE AND PIKE COUNTIES IN
SOUTHERN MISSISSIPPI...

At 150 PM CDT, National Weather Service meteorologists were
monitoring strong thunderstorms across Amite and Pike counties,
moving northeast at 30 mph.

The main threats from these storms will be frequent lightning,
locally heavy rainfall, and gusty winds to around 30 mph.

Locations impacted include...
Mccomb, Liberty, Magnolia, Summit, Smithdale and Mccomb Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall will also reduce visibility along area roadways,
including Interstate 55. Motorists in the area should be prepared
for sudden and drastic drops in visibility.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3110 9026 3103 9063 3103 9091 3134 9094
      3135 9089 3135 9026
TIME...MOT...LOC 1850Z 229DEG 27KT 3116 9065

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:14 AM CDTFlash Flood WarningLIXHarrison3 hr
Aug 6, 10:50 AM CDTSpecial Weather StatementLIXHarrison55 min
Aug 6, 11:16 AM CDTAreal Flood AdvisoryLIXHarrison119 min
Aug 6, 1:53 PM CDTSpecial Weather StatementLIXAmite, Pike37 min
Aug 6, 3:54 PM CDTRiver Flood WarningLIXHarrison24 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.